MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

STRYKER SPINE-US VLIFT EXPANDER; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
Physician reported that a vlift expander handle fractured intra-operatively during implant placement.Surgery was completed with no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Corrected information: b.5.Updated from "physician reported that a vlift expander handle fractured intra-operatively during implant placement.Surgery was completed with no delay.No adverse consequences or medical intervention were reported" to "physician reported that a vlift expander handle fractured intra-operatively during implant placement.Surgery was completed with no delay.No adverse consequences or medical intervention were reported.Upon further review, the reported event did not, and has not previously, lead to serious deterioration in the state of health of a patient or user and is not likely to do so." d.10.Product available to stryker updated from 'no' to 'reurn' d.10.Returned to manufacturer on updated from 'blank' to '02/26/2020' h.3.Updated from 'return status of the device is unknown' to 'device evaluation anticipated, but not yet begun'.
 
Event or Problem Description
Physician reported that a vlift expander handle fractured intra-operatively during implant placement.Surgery was completed with no delay.No adverse consequences or medical intervention were reported.Upon further review, the reported event did not, and has not previously, lead to serious deterioration in the state of health of a patient or user and is not likely to do so.
 
Additional Manufacturer Narrative
Corrected information: b5 has been updated.H6 coding has been updated.Visual inspection of the returned device found that the shaft of the draw is fractured off of the knob.Device history records were reviewed for this lot and no relevant manufacturing issues were identified.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was manufactured in 2006.Complaint history was reviews and two similar complaints, received in 2014, were identified.A complete review of these records indicates that the fracture is not specific to this lot and both events related to this lot were attributed to normal device wear.Additionally, the occurrence of this event across all vlift expanders is significantly below the predicted threshold.From instruments general ifu, "the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order." the most likely cause of reported event is normal wear due to age.
 
Event or Problem Description

Brand Name
VLIFT EXPANDER
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9513541
Report Number0009617544-2019-00145
Device Sequence Number2695718
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Device Lot Number063286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2020
Initial Date Received by Manufacturer 11/24/2019
Supplement Date Received by Manufacturer02/20/2020
03/30/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/20/2020
10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight75